Alert archive / Kansas / Special Weather Statements in 2007

Special Weather Statement, NWS Dodge City, KS

August 4, 2007Hamilton County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 4, 2007, 5:30 PM MDT for Hamilton County, Kansas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2007, 5:30 PM MDT (23:30 UTC)
Expired
Aug 4, 2007, 7:00 PM MDT
In force
90 min
Issued by
NWS Dodge City, KS

County Hamilton County, KS

The radar

The Dodge City radar (KDDC), 165 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDDC 042331
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT SAT AUG 4 2007

KSZ061-050100-
HAMILTON-
530 PM MDT SAT AUG 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON COUNTY...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 17 MILES SOUTH OF COOLIDGE...MOVING 
EAST-NORTHEAST AT 5 TO 10 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN SOUTHERN HAMILTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3796 10203 3774 10203 3774 10153 3798 10156

$$

BURKE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:08 PM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 4, 1:08 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
208 PM CDT SAT AUG 4 2007

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGE THROUGH MONDAY WILL BE CONVECTIVE
CHANCES AND LOCATION.

MORNING UPPER AIR ANALYSIS REVEALS A MUCH FLATTER PATTERN ACROSS
THE CONUS THAN WHAT HAS BEEN OBSERVED FOR MUCH OF THE SUMMER. THE
WESTERLIES HAVE SUNK SOUTH INTO THE NORTHERN US AND A TROUGH IS
DIGGING SOUTH ALONG THE WEST COAST. DOWNSTREAM FROM THE TROUGH IS
A FLAT 500MB RIDGE CENTERED OVER THE ARKLATEX. AT THE SURFACE, AN
AREA OF LOW PRESSURE WAS LOCATED OVER NORTHEAST NEBRASKA AND A
WEAK FRONT EXTENDED WEST AND THEN NORTH FROM THE LOW. A WARM FRONT
EXTENDED EAST OF THE LOW ACROSS IOWA. FARTHER SOUTH, A LEE TROUGH
REMAINS ESTABLISHED JUST WEST OF THE KANSAS BORDER.

CONVERGENCE ALONG THE LEE TROUGH APPEARS TO BE CONCENTRATED OVER
SOUTHEAST COLORADO NEAR THE TAIL END OF THE LEE TROUGH. AS DAYTIME
HEATING CONTINUES AND ERODES THE CAP, ISOLATED TO WIDELY SCATTERED
STORMS WILL DEVELOP ALONG THE LEE TROUGH FIRST OVER SOUTHEAST
COLORADO AND THEN PROGRESSIVELY FARTHER NORTH. GIVEN THE
SOUTHWESTERLY FLOW ON THE BACKSIDE OF THE ANTICYCLONE, CHANCES OF
STORMS WILL BE FOCUSED OVER MY WESTERN AND THEN NORTHERN ZONES
THIS AFTERNOON/EVENING. AS THE SUN SETS, THE STORMS SHOULD
DISSIPATE. HOWEVER, MODELS INDICATE THAT A DEEP LAYER MOIST AXIS
WILL EXIST FROM COLORADO STRETCHING ACROSS NORTHERN KANSAS. MODEL
SOUNDINGS INDICATE A MOIST LAYER AROUND 600MB. A MOIST MID LEVEL
LAYER GENERALLY MEANS ALTOCUMULONIMBUS ACTIVITY AT NIGHT SO WILL
EXTEND THE POPS FARTHER EAST TO INCLUDE THE HAYS AREA AND KEEP AT
LEAST ISOLATED POPS GOING INTO THE NIGHT.

LOOKS LIKE MORE OF THE SAME ON SUNDAY AS THE 500MB RIDGE POSITION
CHANGES VERY LITTLE. IF ANYTHING, STORMS MAY MAKE IT A BIT FARTHER
EAST THAN TODAY DUE TO A SLIGHT EASTWARD SHIFT TO THE LEE TROUGH
INTO WESTERN KANSAS. NIGHTTIME STORMS CANT BE RULED OUT ON SUNDAY
NIGHT EITHER DUE TO THE CONTINUED PRESENCE OF MID LEVEL MOISTURE.

ON MONDAY, TROUGHINESS ALONG THE WEST COAST SHIFTS EAST SOME AND
ALLOWS FOR THE DOWNSTREAM RIDGE TO AMPLIFY OVER THE HIGH PLAINS.
MEANWHILE, DEEP MIXING IN THE LOWER TROPOSPHERE WILL BEGIN TO
DILUTE THE MOISTURE AT THE SURFACE. THIS COMBINED WITH WARM MID
LEVEL TEMPS /-2C AT 500MB/ WILL PRECLUDE THUNDERSTORM DEVELOPMENT
OVER MUCH OF MY CWA. AN ISOLATED TO WIDELY SCATTERED STORM CHANCE
STILL CANT BE RULED OUT ALONG THE LEE TROUGH HOWEVER.

I ONLY MADE A TWEAK OR TWO TO THE GOING TEMPS AS CURRENT FORECAST
AGREES WITH LATEST MODEL PROGS.

LACY

DAYS 3-7...

LARGE SCALE PATTERN FOR THIS TIME FRAME WILL BE DOMINATED BY
SUMMERTIME ANTICYCLONE OVER THE SOUTHEASTERN THIRD OF THE CONUS.  WE
WILL BEGIN TO SEE WEAK SOUTHWESTERLY FLOW IN THE MID-UPPER LEVELS AS
A RESULT.  THIS WILL ALLOW INCREASINGLY DRIER AIR (RELATIVELY
SPEAKING) AS LOW LEVEL TRAJECTORIES TAKE ON A BIT OF A DOWNSLOPE
COMPONENT FROM NEW MEXICO...PARTICULARLY OVER FAR SOUTHWEST KANSAS.
AROUND TUESDAY...A SUBTROPICAL WAVE IS SHOWN IN BOTH THE GFS AND
ECMWF MODELS TO EJECT NORTHEASTWARD INTO THE ROCKIES FROM NORTHERN
OLD MEXICO. AT THIS TIME...THE BEST CHANCE AT ANY ORGANIZED
CONVECTION SHOULD REMAIN NORTHWEST OF THE DDC CWA THROUGHOUT MUCH
OF THE EXTENDED PERIOD AS LEE TROUGH/WEAK FRONT REMAINS QUASI-
STATIONARY FROM EASTERN COLORADO INTO NORTHWEST KANSAS. THERE WILL
LIKELY BE DAILY OSCILLATIONS SHOULD ORGANIZED CONVECTIVE SYSTEMS
DEVELOP. SOUTH OF THE BOUNDARY THOUGH...HOT WEATHER WILL PREVAIL
WITH +30 H85 ISOTHERM EXTENDING EAST TOWARDS SOUTHWEST KANSAS
(EASILY SUPPORTING TRIPLE DIGIT READINGS). TUESDAY WILL CONTINUE
TO HAVE HOTTEST TEMPS IN THE GRIDS FOR THIS PERIOD...BUT WITH
UPPER 90S TO NR 100 EXPECTED THROUGHOUT THE REMAINDER OF THE WEEK.
WILL LEAVE POP/WX FORECAST ALONE FOR NOW WITH BEST CHANCES OF
DIURNAL THUNDERSTORMS BEING OVER THE NORTHWEST PORTION OF THE CWA.

UMSCHEID

&&

.AVIATION...

LEE TROUGH EXTENDED FROM NEAR LAMAR COLORADO NORTHEAST TO NEAR
GOODLAND THIS AFTERNOON.  EAST OF LEE TROUGH SOUTH TO SOUTHWEST
WINDS WILL PREVAIL WITH GUSTS TO 24-27KTS THROUGH 00Z.  FEW-SCT
CUMULUS WILL PREVAIL THROUGH 23Z WITH ISOLD CB EXPECTED NEAR THE
COLORADO BORDER.  WILL CARRY CB IN THE KGCK TAF AS AN ISOLD STORM OR
TWO MAY CREEP FAR ENOUGH EAST BY THE EARLY-MID EVENING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  71  98  72  98 /   0  10  10  10
GCK  69  97  69  98 /  20  20  20  10
EHA  70  97  69  97 /  20  20  20  10
LBL  70  98  71 100 /   0  10  10  10
HYS  72  98  73  97 /  20  20  20  10
P28  73  96  74  98 /   0  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/25/25
Hazardous weather outlook, Aug 4, 3:58 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
458 AM CDT SAT AUG 4 2007

KSZ030-031-043>046-061>066-074>081-084>090-051000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
458 AM CDT SAT AUG 4 2007 /358 AM MDT SAT AUG 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING NORTH AND WEST OF A JOHNSON TO DIGHTON LINE. ANY ACTIVITY
IS NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY
EVENING...WITH MORE SCATTERED ACTIVITY TUESDAY NIGHT INTO
WEDNESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

26

In the hours before

Special weather statement, Aug 4, 5:30 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT SAT AUG 4 2007

KSZ061-050100-
HAMILTON-
530 PM MDT SAT AUG 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON COUNTY...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF COOLIDGE...MOVING
EAST-NORTHEAST AT 5 TO 10 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN SOUTHERN HAMILTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3796 10203 3774 10203 3774 10153 3798 10156

BURKE

Nearby

Special Weather Statements in Kansas, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.